Ask a Psychiatrist and Get Answers to Mental Health Questions ASAP
I believe I can help you with your concern
Expyramidal symptoms like dystonia are very rare when associated with Geodon (around 2 percent in most studies), and these are typically after years of use.
Now the exceptions to this are if you were taking high doses usually around 60mg a day of the Geodon and if the increase of dosage was rapid, then there is a higher likelihood of having the unfortunate side effect of dystonia.
Now starting at 60mg, if it was a fast progression to that 60mg, then risk would increase as you get to 80, 100, and 120mg of dystonia. But because you are at a very low dose of this medication, most likely your leg spasms are not associated with dystonia at all and instead are more likely to be associated fibromyalgia
Of course I would like to know how long you have been on the Geodon as well, as some studies show length of time on the medication can increase the risk for extrapyramidal symptoms
Although there is more evidence to show that rapid progression of doses and the higher the dose has a more likelihood of causing extrapyramidal symptoms, even though like I said it is rare with this medication
I see that you are online, do you have any questions or concerns at all?
no, that makes me feel better. I took 120mg for years then switched to lithium we'll over a year ago We added 20 mg Geodon about a week ago. the fibromyalgia has been particularly bad but I'm not accustomed to the movement issues. thanks.
Anytime, I am happy that I was able to give you some guidance on this issue. I wish you all the best with your treatment. My goal is to provide you with excellent service, so if you ever have any further questions or concerns please do not hesitate to contact me at anytime. Before you sign off though, I would very much appreciate if you could rate my performance in helping you so that I can get credit for this question. Thank you very much